Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 59, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 27, 2016, 6:45 AM CDT for Live Oak County, McMullen County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 6:45 AM CDT (11:45 UTC)
- Expired
- Apr 27, 2016, 7:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Live Oak County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 94 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3361 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.3
The text
As transmitted.
406
WUUS54 KCRP 271145
SVRCRP
TXC297-311-271215-
/O.NEW.KCRP.SV.W.0059.160427T1145Z-160427T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
645 AM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MCMULLEN COUNTY IN SOUTHERN TEXAS...
SOUTHWESTERN LIVE OAK COUNTY IN SOUTHERN TEXAS...
* UNTIL 715 AM CDT
* AT 645 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALLIHAM...OR
8 MILES SOUTHEAST OF TILDEN...MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
GEORGE WEST...THREE RIVERS...OAKVILLE...RIVER CREEK ACRES...SIMMONS AND
CALLIHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CORPUS CHRISTI.
&&
LAT...LON 2847 9798 2844 9796 2821 9801 2828 9861
2851 9849
TIME...MOT...LOC 1145Z 279DEG 36KT 2841 9842
HAIL...1.00IN
WIND...<50MPH
$$
HART1 follow-up statement
312
WWUS54 KCRP 271200
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
700 AM CDT WED APR 27 2016
TXC297-311-271215-
/O.CON.KCRP.SV.W.0059.000000T0000Z-160427T1215Z/
MCMULLEN TX-LIVE OAK TX-
700 AM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR EAST CENTRAL MCMULLEN AND SOUTHWESTERN LIVE OAK COUNTIES...
AT 659 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SIMMONS...OR 10
MILES SOUTH OF CHOKE CANYON...MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
GEORGE WEST...THREE RIVERS...OAKVILLE...RIVER CREEK ACRES AND SIMMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CORPUS CHRISTI.
&&
LAT...LON 2847 9798 2844 9796 2821 9801 2828 9844
2848 9840
TIME...MOT...LOC 1159Z 265DEG 36KT 2835 9833
HAIL...1.00IN
WIND...<50MPH
$$
HARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:38 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 27, 6:38 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 638 AM CDT WED APR 27 2016 .DISCUSSION...UPDATE FOR 12Z AVIATION. && .AVIATION...BRIEF PERIOD OF MVFR CIGS EARLY IN THE TAF PERIOD AT KCRP/KALI BEFORE ALL TERMINALS QUICKLY TRANSITION TO VFR FOR REMAINDER OF DAYLIGHT HRS...WITH ISO SHRA VCNTY KCRP EARLY. GRAVITY WAVE HAS PUSHED THRU AREA TERMINALS WITH SFC FRONT/DRYLINE PUSHING ACROSS KLRD AS OF WRITING. RESULT TODAY SHOULD BE CLEARING SKIES WITH VFR PREVAILING. GUSTY NNERLY FLOW EARLY IN THE TAF PERIOD WILL BECOME LIGHT FOR MOST OF THE DAY. SEABREEZE WILL TRY TO PUSH INLAND LATE IN THE DAY WITH SFC WINDS BECMG MORE ERLY AT THAT TIME. INFLUX OF LLVL MOISTURE THIS EVENING WILL RESULT IN IFR CONDITIONS SPREADING INLAND OVERNIGHT. && .PREV DISCUSSION... /ISSUED 327 AM CDT WED APR 27 2016/ SHORT TERM (TODAY THROUGH THURSDAY)...QLCS WAS EMERGING FROM THE HILL COUNTRY AS OF WRITING AND IS EXPECTED TO CONTINUE TO WEAKEN AS IT ENCOUNTERS RATHER STOUT CINH VALUES ACROSS THE CWA. HOWEVER...STILL EXPECTING AT LEAST A BAND OF SHOWERS /PERHAPS A THUNDERSTORM/ LATE TONIGHT ACROSS THE NORTHERN AND EASTERN HALVES OF S TX...WITH RENEWED THUNDERSTORM DEVELOPMENT POSSIBLE ALONG THE IMMEDIATE COAST AND OFFSHORE ONCE THE WIND SHIFT ARRIVES THERE. GIVEN STRONG SUBSIDENCE WITH DECAYING QLCS...WOULD NOT BE SURPRISED IF A BRIEF PERIOD OF STRONG/GUSTY WINDS OCCURS ACROSS THE CWA LATE IN THE NIGHT...ESPECIALLY IF PRESSURE COUPLETS BECOME ORGANIZED /LOOK FOR PRESFR AND PRESRR ON AREA METAR REMARKS FOR HINTS OF OCCURRENCE/. WEAKENING FRONT ASSOCIATED WITH CONVECTION IS PROG TO STALL/DISSIPATE ALONG THE COAST TODAY...WITH A VERY DRY AIRMASS SPREADING ACROSS THE WESTERN CWA. DESPITE A NRLY FLOW DEVELOPING ACROSS PORTIONS OF THE AREA...LACK OF MARINE INFLUENCE WILL AID IN TEMPS WARMING INTO THE 80S AND 90S NEARLY AREAWIDE. SUFFICIENT WARMING INLAND SHOULD ALLOW FOR THE SEABREEZE TO PUSH INLAND THIS AFTERNOON...WITH A WEAK TO MODERATE ESE WIND DEVELOPING AT THAT TIME. CONTINUED WARM TO HOT CONDITIONS ARE EXPECTED AGAIN THURSDAY...THOUGH TEMPERATURES SHOULD BE A COUPLE OF DEGREES COOLER THAN TODAY ACROSS THE COASTAL PLAINS AS SE SFC WINDS INCREASE THROUGH THE DAY /GREATER MARINE INFLUENCE THAN TODAY/. FORECAST SOUNDINGS /PARTICULARLY THE GFS/ INDICATE AN INCREASINGLY UNSTABLE ATMOSPHERE THURSDAY. IF ENOUGH DIURNAL WARMING CAN OCCUR...THEN ISOLATED THUNDERSTORMS MAY DEVELOP IN THE AFTERNOON. IN ADDITION...AN INCREASE IN THE LLJ IN THE AFTERNOON...IN COMBINATION OF AN APPROACHING H5 S/W TROUGH...AND MODEST UPTICK IN H25 JET DYNAMICS...MAY AID IN FURTHER THUNDERSTORM DEVELOPMENT...SOME OF WHICH MAY BECOME STRONG. GIVEN EXPECTED STRENGTH OF CAPPING INVERSION...WILL ONLY CARRY 20 POPS FOR NOW. FINALLY...SMOKE CONCENTRATION FROM AGRICULTURAL BURNS ACROSS YUCATAN MX REMAIN IN THE AREA /DUE TO SE FLOW/ THIS MORNING...BUT VISIBILITIES SHOULD IMPROVE TODAY AS WEAK AND NORTHERLY WINDS DEVELOP. HOWEVER...A RETURN OF SE FLOW ON THURSDAY WILL LIKELY LEAD TO A REDUCTION OF VISIBILITIES /HAZE/ AGAIN ACROSS THE COASTAL PLAINS AND MARINE AREAS /PER THE NAVY AEROSOL ANALYSIS AND PREDICTION SYSTEM/. LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)...A CLOSED MID/UPR LOW WL EMERGE FROM THE FOUR CORNERS RGN INTO THE CENTRAL/SOUTHERN PLAINS DURING THE THURSDAY NIGHT TO SATURDAY TIMEFRAME. IN RESPONSE...A FRESHENING SOUTHERLY LLJ OF 30-40 KTS WL AID IN THE DEVELOPMENT AND MAINTENANCE OF A VERY STRONG CAPPING INVERSION THROUGH SATURDAY MORNING. AS A RESULT...THE CHANCE FOR CONVECTION WL BE QUITE LIMITED DURING THIS TIMEFRAME. PERHAPS SOME ISOLATED DIURNAL CONVECTION ACROSS PORTIONS OF THE BRUSH COUNTRY ON FRIDAY IN THE VCNTY OF A WK DRYLINE/SFC TROUGH FEATURE LINING UP WITH A WEAKER CAP AND EXTREME INSTABILITY. THE BEST CHANCES ARE EXPECTED BY SATURDAY AFTN/EVE AS SUFFICIENT FORCING AND MOISTURE (DUE TO THE CLOSED LOW AND ASSCTD FRONT) INTERACT TO PRODUCE SCATTERED TO NUMEROUS STORMS ACROSS MUCH OF THE CWA...ESPECIALLY THE NERN AREAS. RAPID CLEARING AND SUBSIDENCE WL THEN PREVAIL ON SATURDAY NIGHT INTO SUNDAY. THE ATMOSPHERE IS EXPECTED TO QUICKLY RECHARGE BY MONDAY INTO TUESDAY AS RETURN FLOW ONCE AGAIN STRENGTHENS. THERE CONTINUES TO BE A WIDE DISCREPANCY IN THE TIMING OF A COLD FRONT APPROACHING FROM THE PLAINS EARLY NEXT WEEK. EITHER WAY...IT APPEARS THAT SUFFICIENT MOISTURE ADVECTION AND MINOR S/WVS IN THE SRN STREAM WL BE ENOUGH TO WARRANT SLIGHT CHC TO LOW CHC POPS FOR MONDAY AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 91 71 87 75 86 / 20 10 20 10 10 VICTORIA 90 70 88 73 86 / 20 10 20 10 10 LAREDO 99 71 100 76 100 / 10 0 10 10 10 ALICE 94 69 91 75 93 / 10 10 20 10 10 ROCKPORT 87 75 84 75 83 / 30 10 20 10 10 COTULLA 97 65 97 74 95 / 10 0 20 10 20 KINGSVILLE 93 72 90 76 92 / 10 10 20 10 10 NAVY CORPUS 88 76 85 76 82 / 20 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RH/79...AVIATION
Hazardous weather outlook, Apr 27, 4:41 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 441 AM CDT WED APR 27 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-280945- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 441 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH MID MORNING ACROSS SOUTH TEXAS. A MODERATE RISK OF RIP CURRENTS WILL EXIST TODAY ALONG GULF FACING BEACHES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MODERATE RISK OF RIP CURRENTS WILL EXIST THURSDAY ALONG GULF FACING BEACHES. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF SOUTH TEXAS THURSDAY AFTERNOON. AN ISOLATED STRONG TO SEVERE STORM MAY OCCUR. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE BRUSH COUNTRY ON FRIDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS A LARGER PORTION OF SOUTH TEXAS ON SATURDAY. ONCE AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ON FRIDAY AND SATURDAY DUE TO BUILDING SEAS AND STRENGTHENING ONSHORE FLOW. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 27, 5:42 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 542 AM CDT WED APR 27 2016 TXZ229-271115- LA SALLE- 542 AM CDT WED APR 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE COUNTY... AT 542 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GARDENDALE...OR 8 MILES NORTHEAST OF COTULLA...MOVING EAST AT 40 MPH. HALF INCH HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GARDENDALE...FOWLERTON...LOS ANGELES...AND MILLET. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2835 9880 2843 9923 2865 9921 2865 9880 TIME...MOT...LOC 1042Z 275DEG 33KT 2852 9914 HART
Special weather statement, Apr 27, 6:18 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 AM CDT WED APR 27 2016
TXZ230-271145-
MCMULLEN-
618 AM CDT WED APR 27 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MCMULLEN COUNTY...
AT 618 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
TILDEN...MOVING EAST AT 40 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TILDEN...CALLIHAM AND CROWTHER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2859 9834 2834 9833 2833 9834 2837 9880
2840 9880 2860 9875
TIME...MOT...LOC 1118Z 272DEG 34KT 2847 9867
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 5:08 AM CDT | Special Marine Warning | CRP | 82 min | |
| Apr 27, 5:42 AM CDT | Special Weather Statement | CRP | La Salle | 33 min |
| Apr 27, 6:18 AM CDT | Special Weather Statement | CRP | McMullen | 27 min |
| Apr 27, 6:23 AM CDT | Special Marine Warning | CRP | 97 min | |
| Apr 27, 7:14 AM CDT | Special Weather Statement | CRP | Live Oak | 61 min |
| Apr 27, 7:17 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 20 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.